Ask a doctor

Mohs Procedure on Scalp for Squamous?

I had the Mohs procedure done on the top of my head for scquamous cell about a week ago, I am still very light headed & feel like when I walk or even sitting sometimes that I want to lean to the right. I am wondering if this is normal or if I have something else going on?

Doctor Answers (5)

Mohs of the scalp

+1

The lightheaded feeling after surgery can be due to blood loss or medications that you are taking. I am not sure about the leaning issue. Please see your medical doctor.

New York Plastic Surgeon
5.0 out of 5 stars 9 reviews

Lightheadedness after Skin Cancer Surgery

+1

Your symptoms are unusual following skin cancer surgery, whether by Mohs or standard surgical excision. The exact cause is unclear. It could be a medication reaction, infection or could be something unrelated to your surgical procedure.

You should see your physician and have them examine you. If they cannot determine the cause, I would recommend you see another physician, such as an otorhinolaryngologist (ENT doctor). Good luck.

Web reference: http://www.emohs.com

Los Angeles Dermatologic Surgeon
4.0 out of 5 stars 4 reviews

Mohs Procedure on Scalp for Squamous?

+1

I would like to know if you had general anesthesia or sedation for your procedure. Anesthesia can leave some patients feeling light  headed or dizzy but one week out you should not have sever light headed symptoms or dizziness. There are lots of other things that can cause these symptoms such as narcotic pain medications, or dehydration. I would follow up with your surgeon to reassure yourself that all is going well.

Scottsdale Plastic Surgeon
5.0 out of 5 stars 14 reviews

Mohs Surgery Side Effect?

+1

 You might be experiencing a side effect of a pain med or antibiotic used for the surgery. But in no way did the surgery itself cause your symptoms.

Austin Dermatologic Surgeon
5.0 out of 5 stars 1 review

Side effects from SCC removal on scalp

+1

Sometimes when procedures on the scalp are done, some of the nerves can be affected. There is no way around this, but it does happen often. Over time they will resolve on their own. But it can result in some pain or numbness, and in a select few patients, I've had it result in some dizziness or light headedness. It will resolve over time and please remember the cancer did need to be removed. But you can also visit your physician for a follow-up or ask him/her about it when you go in for your suture removal. For some people I recommend they take Chlorpheniramine Maleate Antihistamine (4 pills, 2x a day). Although it might sound a bit goofy, these allergy pills - this kind only - available cheaply at any pharmacy help with light headedness, vertigo, and dizziness for many, many people, including me!

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...